

The Buxton Bulletin

Thursday 28th July 2022

Phone: 5774 7341 Email: buxton.ps@education.vic.gov.au

Murrindindi Beanie and Fibre Festival Fundraiser



A HUGE thank you needs to go to Sarah and her family, Amy, Freya, Phil and Glenn for their hard work in making the Beanie Festival food stall a successful venture.

Sarah and her family organised the stall; set up the stall early Saturday and Sunday mornings; manned the stall, cooked toasties and made many coffees and teas on both days; packed up at the end of each day; and baked, baked and baked!

Sarah also called upon her friends to donate baked goods to the stall. She has a great bunch of friends as they all managed to contribute something yummy to be consumed by hungry passers by.

Thank you also to Jennifer Wood, Lea and Neil Hyatt, Sue Adolphson and Kerri Hollingsworth for their donation of goods. Thank you to Violet De Groot for baking, and assisting in the kitchen on Saturday and Sunday, she makes a yummy toastie! Thank you to Kerrie from Crumbs Yarra Valley Cookies for their generous donation. Thanks must also go to the Buxton Hall Committee for the use of their tables.



Without the wonderful support of the Irving Family and people outside the school community, the stall would not have gone ahead. Thank you to all those who assisted and purchased from the stall.

Principal's Report

Beanie Festival

We made a profit of approximately \$1300, and importantly, raised the profile of our school in the community. I am so grateful for the support of my family who gave up their whole weekend to help, and to many of my generous friends who baked to support our stall. Sue, Lea and Neil baked, Lorraine helped on the stall both days, Jen Wood baked, organised donations and the float. Thank you to you all for giving up your time. If you weren't able to help this time, we will need helpers for our food stall at school in November for election day.

Student Creations display at the Beanie Festival

The students' mini beast creations were on display at the festival and they received wonderful feedback. Thank you to Sue Adolphson for working with the students on this project.



Principal's Report Continued

Pyjama Day Tomorrow—Friday 29th July!

Students can wear pyjamas or comfy casual clothes to school tomorrow and we ask that they bring a gold coin donation to support children in foster care through the National Pyjama Foundation .

Welcome Ryder

This week we welcomed a new student, Ryder in Year 1. We are happy to have you at Buxton Ryder!

Skiing Day 2

Our second day of skiing is on this Monday 1st August. Students will be travelling by bus with Sue, Sarah C and Kim. Students need to bring a change of warm dry clothes and spare socks.

Tree Planting

Unfortunately the weather was not our friend this week for tree planting and we had to cancel. We hope to be able to work with Cathy Olive and the team on another planting day later in the year.

Staff Update

I am pleased to announce that Sarah Cooke will increase her teaching at Buxton from three days to full time for the remainder of 2022. Sarah will be expanding the Tutor Learning Program and providing other learning support programs, in addition to PE. Lea, Kim and Lorraine will continue their current work days.

School Transport

We are continuing to work with the DET School Bus Program and Department of Transport on the lack of school bus available to students in our catchment area. I will be sending out a survey to families to gauge interest in a bus service and also asking for you to write letters of support. I will make up a couple of templates that can be modified to suit your circumstances. We have developed so much as a school in the past few years and lifted the profile of our school in the community, transport is another important piece of the puzzle to make it possible for families to choose to enrol at Buxton.

Sarah

Student of the Week



Ryder has made a positive start at Buxton, getting to know his teachers and new friends. Great job Ryder!

Important Dates:

Term 3

Monday 1st August
Second Lake Mountain Ski Day
Monday 8th August
Third Lake Mountain Ski Day
Friday 12th August
Year 6 Transition to ASC 1.30-3.20pm
Friday 9th September
Year 6 Transition to ASC 11am-1pm
Thursday 15th September
Arts Centre Melbourne Excursion
Friday 16th September
Final day of Term 3

Term 4

Monday 3rd October to
Tuesday 20th December
Friday 7th October
Year 6 All Day Transition to ASC
Wednesday 9th November
Yr 6 All Day Transition to ASC
Tuesday 13th December
State-wide Orientation Day

Cooking this week encouraged the students to be courageous. Many students were unsure about whether they would like the quiches and they were reluctant to try them, however all the students enjoyed them once they tried them. Students rated the quiches a 9/10 or 10/10. Multiple students are

keen to make them at home.

Mini egg and bacon quiche

Ingredients

8 eggs

1 tbsp fresh chives, chopped Salt and pepper, to taste 250g diced bacon 1 cup milk 2/3 cup grated cheese

2 sheets puff pastry

Cooking spray





Method

Step 1 – Preheat the oven. Beat the eggs. Add chives, salt and pepper to the eggs.

Step 2 – Stir through the milk, cheese and diced bacon. Do not overmix.

Step 3—Spray mini-muffin tin and insert the pastry rounds. Prick the bottom with a fork or knife to let air escape.

Step 4 – Fill the pastry rounds to about 2/3 full.

Step 5 – Bake in a hot oven (220C fan-forced) for around 10 minutes per batch.

Step 6 – Turn out immediately onto a wire rack so they do not sweat.







Mini Beasts



Woodlice



Blue-Banded Bee



Dragonfly



Butterfly



Bogong Moth



Wanderer Butterfly



Katydid



Grasshopper







Alexandra Secondary College Open Night



Wednesday 10th of August 6.00pm to 8.30pm

TIME	SESSION	Length
6:00pm	Information session about YEAR 7	30 min
	Information session about the LATER YEARS	30 min
6:30pm	A Showcase of the Opportunities that ASC students look forward to from Yr7 to 12	15 min
	Students speaking about their VCE & VCAL experience	15 min
6:45pm	Information session about YEAR 9	30 min
7:00pm	Information session about YEAR 7	30 min
7:15pm	Students speaking about their VCE & VCAL experience	15 min
7:30pm	Information session about the LATER YEARS	30 min
	A Showcase of the Opportunities that ASC students look forward to from Yr7 to 12	15 min
7:45pm	Information session about YEAR 9	30 min

Come along to our combined Open Night for families who are interested in what Alexandra Secondary College has to offer. There are also specific sessions for families of students who in 2023 will be starting Year 7, 9, 10 or VCE. It's one evening where we will present all of the information you need.

Families just need to attend the sessions that interest them, each session is run twice.

The entire College will be open for families to take guided or saif guided tours. Staff from the different learning areas will be available throughout the College for parents and students to talk to and also there will be displays of everything the College has to offer.